Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2014, 3:17 PM EDT for Champaign County, Logan County, Shelby County, Ohio. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 3:17 PM EDT (19:17 UTC)
- Expired
- May 21, 2014, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Logan County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:23 PM EDT | HAIL 1.5 | 4 N Sidney, OH | HAIL REPORTED ON SIDNEY-WAPAKONETA ROAD. TIME ESTIMATED FROM RADAR. |
| May 21, 3:27 PM EDT | HAIL 0.88 | 4 Nne Sidney, OH | HAIL REPORTED NEAR SIDNEY-FREYBURG ROAD. TIME ESTIMATED FROM RADAR. |
| May 21, 3:31 PM EDT | HAIL 1.5 | Port Jefferson, OH | TIME ESTIMATED FROM RADAR. |
| May 21, 3:35 PM EDT | HAIL 1 | Quincy, OH | TIME ESTIMATED FROM RADAR. |
| May 21, 3:36 PM EDT | HAIL 1.5 | De Graff, OH | TIME ESTIMATED FROM RADAR. |
| May 21, 3:49 PM EDT | HAIL 1.75 | Rosewood, OH | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS51 KILN 211917 SVRILN OHC021-091-149-212000- /O.NEW.KILN.SV.W.0053.140521T1917Z-140521T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 317 PM EDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHELBY COUNTY IN WEST CENTRAL OHIO... WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO... NORTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO... * UNTIL 400 PM EDT. * AT 316 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR SWANDERS...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... * LOCATIONS IMPACTED INCLUDE... SIDNEY... IN ADDITION...ANNA...SWANDERS...PORT JEFFERSON...PLATTSVILLE... BALLOU...MAPLEWOOD...PEMBERTON AND CARYSVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 86 AND 100... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4043 8389 4018 8392 4021 8424 4039 8428 TIME...MOT...LOC 1917Z 275DEG 21KT 4034 8421 HAIL...1.00IN WIND...60MPH $$ SNYDER
2 follow-up statements
547 WWUS51 KILN 211937 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 337 PM EDT WED MAY 21 2014 OHC021-091-149-212000- /O.CON.KILN.SV.W.0053.000000T0000Z-140521T2000Z/ CHAMPAIGN OH-LOGAN OH-SHELBY OH- 337 PM EDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTHEASTERN SHELBY...WESTERN LOGAN AND NORTHWESTERN CHAMPAIGN COUNTIES... AT 335 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR PORT JEFFERSON...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CHAMPAIGN...SOUTHEASTERN SHELBY AND WESTERN LOGAN COUNTIES... INCLUDING MAPLEWOOD...PEMBERTON...CARYSVILLE...QUINCY...BLOOM CENTER...ROSEWOOD...KISER LAKE STATE PARK...LOGANSVILLE AND DE GRAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4021 8409 4039 8410 4043 8389 4018 8392 TIME...MOT...LOC 1937Z 275DEG 21KT 4033 8404 HAIL...1.00IN WIND...60MPH $$ SNYDER
349 WWUS51 KILN 211949 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 349 PM EDT WED MAY 21 2014 OHC149-211959- /O.CAN.KILN.SV.W.0053.000000T0000Z-140521T2000Z/ SHELBY OH- 349 PM EDT WED MAY 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY HAS BEEN CANCELLED... THE STORM HAS MOVED OUT OF THE COUNTY. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 4020 8402 4038 8398 4043 8389 4018 8392 TIME...MOT...LOC 1949Z 275DEG 21KT 4032 8393 $$ OHC021-091-212000- /O.CON.KILN.SV.W.0053.000000T0000Z-140521T2000Z/ CHAMPAIGN OH-LOGAN OH- 349 PM EDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR WESTERN LOGAN AND NORTHWESTERN CHAMPAIGN COUNTIES... AT 348 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM LOCATED NEAR DE GRAFF...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 60 MPH... QUARTER SIZE HAIL... THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CHAMPAIGN AND WESTERN LOGAN COUNTIES...INCLUDING DE GRAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THIS STORM HAS PASSED. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4020 8402 4038 8398 4043 8389 4018 8392 TIME...MOT...LOC 1949Z 275DEG 21KT 4032 8393 HAIL...1.00IN WIND...60MPH $$ SNYDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:58 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 21, 1:58 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT WED MAY 21 2014 .SYNOPSIS... THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AHEAD OF A COLD FRONT. THE COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL THEN BRING FAIR WEATHER TO OUR AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST FOCUS IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING. A 17Z ILN SOUNDING WILL BE LAUNCHED TO INTERROGATE ATMOSPHERIC CHANGES FROM THIS MORNING AND ALSO TO AID FOR BETTER ATMOSPHERIC ASSESSMENT FOR LATER THIS AFTN. IT LOOKS LIKE THAT PERHAPS THE LATEST HRRR MAY BE LATCHING ON AS TO WHAT TRANSPIRES LATER THIS AFTERNOON AND EVENING. SCATTERED CONVECTION ACRS NRN INDIANA INTO NRN/CNTRL OHIO IS WHAT REMAINS OF NOCTURNAL CONVECTION THAT PUSHED INTO THE REGION WELL AHEAD OF A COLD FRONT. HRRR AND OTHER MESOSCALE MODELS SUGGEST THAT A PREFRONTAL CONVERGENCE BOUNDARY...LIKELY AIDED BY CURRENT CONVECTION...SHOULD ALLOW CONVECTION TO EXPAND IN COVERAGE AND INTENSITY AS IT SHIFTS SOUTHEAST TOWARD AN INCREASING UNSTABLE AIRMASS TO THE SOUTH AND SOUTHWEST. DECENT BULK SHEAR WILL EXIST FOR ORGANIZATION OF STORMS IN EITHER LINE SEGMENTS OR PERHAPS DISCRETE ROTATORS. MOIST AIR IN THE FORM OF MID/UPPER 60S DEWPOINTS SHOULD ADVECT INTO THE REGION THIS AFTERNOON. THESE VALUES COUPLED WITH SFC TEMPS APPROACHING THE LOWER 80S SHOULD YIELD MLCAPES IN THE 1500-2000 J/KG...WHICH IS MODERATE INSTABILITY. GIVEN POTENTIAL FOR ROTATORS AND DECENT INSTABILITY...COUPLED WITH FAVORABLE WET BULB ZERO VALUES IN THE 9-10 FT RANGE...LARGE HAIL IS A CONCERN. ALSO...MID LEVEL DRIER AIR WILL RESULT IN ENTRAINMENT AND WITH DCAPES PUSHING INTO THE 1500 J/KG...DAMAGING DOWNBURSTS WITH THE HAIL AND/OR PCPN LOADING WILL ALSO BE A CONCERN. CAN NOT RULE AT AN ISOLATED TORNADO...BUT IF THIS WERE TO OCCUR...IT WOULD LIKELY BE A RESULT OF CELL MERGERS AND/OR OUTFLOW BOUNDARIES WITH DEVELOPING CELLS. FORECAST CALLS FOR LIKELY POPS THIS AFTN WITH THE POPS SHIFTING TOWARD THE OHIO RIVER BY EVENING. HIGHS WILL RANGE FROM THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... ONGOING CONVECTION THIS EVENING SAGGING SOUTH OF THE OHIO RIVER WILL CONTINUE A SLOW PROGRESSION SOUTH AHEAD OF THE COLD FRONT. MODELS ARE INDICATING A DECREASE IN FORWARD PROPAGATION OF THE FRONTAL SYSTEM SOUTH OF THE OHIO RIVER TONIGHT. THIS COULD POSE A FLASH FLOOD THREAT IF STORMS BEGIN TO TRAIN ACROSS THE SAME LOCATIONS LATE THIS EVENING. WILL HOLD OFF ON ANY MENTION OF THIS IN THE HWO...AS THERE IS A LARGE AMOUNT OF UNCERTAINTY AS TO THIS SCENARIO TAKING PLACE DUE TO UNCERTAINTIES IN THE EVENTUAL LOCATION OF THE FRONTAL BOUNDARY AT THIS TIME FRAME. THE ILN CWA IS EXPECTED TO BE MAINLY RAIN FREE BY DAYBREAK THURSDAY WITH THE FRONT SHIFTING SOUTH OF OUR AREA. NORTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION WITH SEASONABLE TEMPERATURES AND FAIR WEATHER ON THURSDAY. HIGH PRESSURE WILL SLOWLY BUILD SOUTHEASTWARD INTO OUR AREA FROM THE MID WEST THROUGH FRIDAY AND FRIDAY NIGHT. SURFACE WINDS WILL REMAIN NORTHWESTERLY THURSDAY NIGHT THROUGH FRIDAY AND WILL BECOME LIGHT ON FRIDAY NIGHT AS THE HIGH BECOMES CENTERED ACROSS THE REGION. EXPECT MOSTLY CLEAR SKIES DURING THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME PERIOD WITH NEAR NORMAL TEMPERATURES. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS THROUGH THE WEEKEND. COOL NORTHERLY FLOW WILL KEEP TEMPERATURES IN THE UPPER 60S TO LOW 70S ON FRIDAY. A RIDGE WILL GRADUALLY WORK INTO THE REGION THROUGH THE WEEKEND WITH TEMPERATURES WARMING EACH DAY. BY MONDAY HIGH TEMPERATURES ARE EXPECTED TO BE IN THE 80S ACROSS THE ENTIRE FA. PRECIPITATION LOOKS TO HOLD OFF UNTIL TUESDAY. THE GFS IS TRYING TO DEVELOP A FEW THUNDERSTORMS ACROSS NW PORTIONS OF THE FA ON MONDAY HOWEVER DECIDED TO GO WITH A DRY FORECAST ON MONDAY AT THIS TIME. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE. ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS. FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL NEAR OR AFTER SUNRISE. ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN CUMULUS DECK TO DEVELOP. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN SHORT TERM...LATTO LONG TERM...NOVAK AVIATION...HICKMAN
Hazardous weather outlook, May 21, 3:23 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 323 AM EDT WED MAY 21 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220730- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 323 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 21, 11:32 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 AM EDT WED MAY 21 2014
OHZ044-045-211600-
LOGAN OH-UNION OH-
1132 AM EDT WED MAY 21 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND SOUTHEASTERN
LOGAN COUNTIES THROUGH NOON EDT...
AT 1130 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PICKRELLTOWN...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE.
ALSO...EAST LIBERTY...MIDDLEBURG...POTTERSBURG...RAYMOND...BROADWAY
AND MILFORD CENTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4034 8329 4014 8341 4017 8350 4023 8350
4024 8371 4028 8383 4043 8375Local storm report, May 21, 11:34 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HAIL BELLEFONTAINE 40.36N 83.76W
05/21/2014 M0.50 INCH LOGAN OH TRAINED SPOTTER
&&
SFHSpecial weather statement, May 21, 3:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 301 PM EDT WED MAY 21 2014 OHZ043-051-211930- MIAMI OH-SHELBY OH- 301 PM EDT WED MAY 21 2014 ...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHERN SHELBY AND NORTHEASTERN MIAMI COUNTIES THROUGH 330 PM EDT... AT 300 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR LOCKINGTON... MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA AND SIDNEY. ALSO...NEWBERN...LOCKINGTON...FLETCHER...PLATTSVILLE...PEMBERTON AND BALLOU ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4030 8401 4004 8404 4019 8439 4031 8435
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:00 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin | 30 min |
| May 21, 2:31 AM EDT | Special Weather Statement | ILN | Hardin, Logan | 29 min |
| May 21, 3:00 AM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| May 21, 3:28 AM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 21, 3:58 AM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 21, 9:03 AM EDT | Special Weather Statement | ILN | Mercer | 27 min |
| May 21, 11:32 AM EDT | Special Weather Statement | ILN | Logan, Union | 28 min |
| May 21, 3:01 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| May 21, 3:32 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| May 21, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| May 21, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 45 min |
| May 21, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 40 min |
| May 21, 4:12 PM EDT | Special Weather Statement | ILN | Shelby | 33 min |
| May 21, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| May 21, 4:30 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| May 21, 4:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| May 21, 4:35 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| May 21, 4:46 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 3 hr |
| May 21, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 40 min |
| May 21, 4:55 PM EDT | Tornado Warning | ILN | Clark | 20 min |
| May 21, 4:56 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| May 21, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 46 min |
| May 21, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 43 min |
| May 21, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 52 min |
| May 21, 5:28 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| May 21, 5:29 PM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery | 3 hr |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Madison | 43 min |
| May 21, 5:35 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| May 21, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 32 min |
| May 21, 5:50 PM EDT | Areal Flood Advisory | ILN | Darke | 3 hr |
| May 21, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 37 min |
| May 21, 6:13 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross | 3 hr |
| May 21, 6:14 PM EDT | Special Weather Statement | ILN | Darke, Miami | 31 min |
| May 21, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 41 min |
| May 21, 6:22 PM EDT | Flash Flood Warning | ILN | Miami, Montgomery | 6 hr |
| May 21, 6:32 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| May 21, 6:33 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 6 hr |
| May 21, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 33 min |
| May 21, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 35 min |
| May 21, 6:56 PM EDT | Flash Flood Warning | ILN | Champaign, Clark, Miami | 3 hr |
| May 21, 7:00 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| May 21, 7:07 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Ross | 3 hr |
| May 21, 7:17 PM EDT | Special Weather Statement | ILN | Miami | 43 min |
| May 21, 7:19 PM EDT | Flash Flood Watch | ILN | Adams, Champaign, Clark, Clinton, Fayette, Greene and 9 more | 5 hr |
| May 21, 7:19 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
| May 21, 7:23 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| May 21, 7:35 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Scioto | 3 hr |
| May 21, 7:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| May 21, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 30 min |
| May 21, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.